MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary pictures of the device involved were provided.Based on the visual analysis of the photos, it can be seen that the transparent plastic protrudes from the rh, the rh could be noted heated, and no damages or anomalies that indicate a mechanical detachment of the embolic coil can be observed.Damage can be observed on the core wire.A manufacturing record evaluation (mre) was performed for the finished device l14780 number, and no non-conformances related to the reported complaint condition were identified.The reported condition ¿coil - premature detachment-in mc during removal¿ could not be evaluated based on the photos provided, although in the photos it was noted that the embolic coil was detached, and the rh was noted heated.This could be related to a detachment cycle performed, there is no evidence that the embolic coil was prematurely detached from the rest of the device.The reported condition ¿coil - unraveled/stretched-during use¿ could not be evaluated based on the photos provided, since photos of the embolic coil were not provided.The reported condition ¿coil - failure to detach¿ could not be evaluated bases on the photos, since the rh was noted heated and the embolic coil was detached from the rest of the device.However, there is no evidence of a mechanical detachment, this suggests that the detachment cycle was performed correctly.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of a ruptured middle cerebral artery (mca) aneurysm, a 12mm x 40cm micrusframe18 (mfr181240/l14780) was selected for use as the first coil and detached as per the instructions for use (ifu).However, when the delivery wire was attempted to be removed, the embolic coil, which was supposed to have been detached from the delivery wire, pulled out considerably into the concomitant sl-10 (stryker) microcatheter.The physician suspected that the coil became separated and unraveled.The embolic coil was pushed out of the microcatheter into the target aneurysm using a guidewire and the procedure was continued.After the procedure, the coil junction seemed abnormal.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information received indicated that a 6f asahi fubuki long sheath and boston scientific transcend guidewire were used in conjunction with the complaint coil.There was an adequate flush maintained through the devices.Excessive force had not been applied t the device.Procedural films are not available for review.No further information could be obtained.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a coil embolization of a ruptured middle cerebral artery (mca) aneurysm, a 12mm x 40cm micrusframe18 (mfr181240/l14780) was selected for use as the first coil and detached as per the instructions for use (ifu).However, when the delivery wire was attempted to be removed, the embolic coil, which was supposed to have been detached from the delivery wire, pulled out considerably into the concomitant sl-10 (stryker) microcatheter.The physician suspected that the coil became separated and unraveled.The embolic coil was pushed out of the microcatheter into the target aneurysm using a guidewire and the procedure was continued.After the procedure, the coil junction seemed abnormal.Additional information received indicated that a 6f asahi fubuki long sheath and boston scientific transcend guidewire were used in conjunction with the complaint coil.There was an adequate flush maintained through the devices.Excessive force had not been applied t the device.Procedural films are not available for review.No further information could be obtained.Preliminary pictures of the device involved were provided.Based on the visual analysis of the photos, it can be seen that the transparent plastic protrudes from the rh, the rh could be noted heated, and no damages or anomalies that indicate a mechanical detachment of the embolic coil can be observed.Damage can be observed on the core wire.A manufacturing record evaluation (mre) was performed for the finished device l14780 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit micrusframe18 12mm x 40cm was returned to cerenovus for evaluation.The device was visually inspected, and the dpu was found kinked at 23 cm from proximal, no other damages or anomalies were observed during the visual inspection.Also, the marker band was found at 75 cm from the hub, which is within specification.The device was inspected under a microscope and it was found that the embolic coil was detached from the rest of the device, during the microscope analysis it was noted that the rh is heated.The functional test could not be performed since the embolic coil was not returned for evaluation.Failure of the coil to detach, unintended detachment during retrieval, and coil unraveling/stretching are known potential procedural complications associated with the use of micrusframe18 coils.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Following failed coil detachment, it appears that the coil unraveled and unintendedly detached in the microcatheter during retrieval.The reported customer complaints were not confirmed as the embolic coil was not returned for analysis.Therefore a functional test could not be performed.Although the embolic coil was detached from the rest of the device, the microscopic inspection revealed that the rh is heated, which suggests that the detachment cycle was performed.It should be noted that product failures are multifactorial.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) revision to the product analysis: additionally, there was evidence that the dos (distal outer sheath) was stretched, however, the distal end of the sheath was cleanly cut as per manufacturing specifications.There is no evidence that the dos had broken off.No evidence of manufacturing-related issues was identified.Complaint conclusion updated with revision to the product analysis: a report from the field indicated that during a coil embolization of a ruptured middle cerebral artery (mca) aneurysm, a 12mm x 40cm micrusframe18 (mfr181240/l14780) was selected for use as the first coil and detached as per the instructions for use (ifu).However, when the delivery wire was attempted to be removed, the embolic coil, which was supposed to have been detached from the delivery wire, pulled out considerably into the concomitant sl-10 (stryker) microcatheter.The physician suspected that the coil became separated and unraveled.The embolic coil was pushed out of the microcatheter into the target aneurysm using a guidewire and the procedure was continued.After the procedure, the coil junction seemed abnormal.Additional information received indicated that a 6f asahi fubuki long sheath and boston scientific transend guidewire were used in conjunction with the complaint coil.There was an adequate flush maintained through the devices.Excessive force had not been applied t the device.Procedural films are not available for review.No further information could be obtained.Preliminary pictures of the device involved were provided.Based on the visual analysis of the photos, it can be seen that the transparent plastic protrudes from the rh, the rh could be noted heated, and no damages or anomalies that indicate a mechanical detachment of the embolic coil can be observed.Damage can be observed on the core wire.A manufacturing record evaluation (mre) was performed for the finished device l14780 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit micrusframe18 12mm x 40cm was returned to cerenovus for evaluation.The device was visually inspected, and the dpu was found kinked at 23 cm from proximal, no other damages or anomalies were observed during the visual inspection.Also, the marker band was found at 75 cm from the hub, which is within specification.The device was inspected under a microscope and it was found that the embolic coil was detached from the rest of the device, during the microscope analysis it was noted that the rh is heated.Additionally, there was evidence that the dos (distal outer sheath) was stretched, however, the distal end of the sheath was cleanly cut as per manufacturing specifications.There is no evidence that the dos had broken off.No evidence of manufacturing related issues was identified.The functional test could not be performed since the embolic coil was not returned for evaluation.Failure of the coil to detach, unintended detachment during retrieval, and coil unraveling/stretching are known potential procedural complications associated with the use of micrusframe18 coils.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Following failed coil detachment, it appears that the coil unraveled and unintendedly detached in the microcatheter during retrieval.The reported customer complaints were not confirmed as the embolic coil was not returned for analysis.Therefore a functional test could not be performed.Although the embolic coil was detached from the rest of the device, the microscopic inspection revealed that the rh is heated, which suggests that the detachment cycle was performed.It should be noted that product failures are multifactorial.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11705860
Report Number3008114965-2021-00167
Device Sequence Number4230571
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot NumberL14780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2021
Supplement Date Received by Manufacturer04/22/2021
09/07/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/12/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10,STRYKER MICROCATHETER.; SL10,STRYKER MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;